Please visit our MS learning channel on Youtube, which provides hundreds of topics from our education programs, that were video-recorded and archived here: www.youtube.com/msviewsandnews -- Be empowered with MS news by registering with us: www.register.msviewsandnews.org

joomla ecommerce template -- Scroll left side of this blog for needed resources. Also, use our 'search by topic' tool, to find specific information.

Disclaimer: 'MS Views and News' DOES NOT endorse any products or services found on this blog. It is up to you to seek advice from your healthcare provider. The intent of this blog is to provide information on various medical conditions, medications, treatments, and procedures for your personal knowledge and to keep you informed of current health-related issues. It is not intended to be complete or exhaustive, nor is it a substitute for the advice of your physician. Should you or your family members have any specific medical problem, seek medical care promptly.

============================================================

Thursday, May 12, 2016

Severe Rebound Effects Found in ‘Relevant’ Number of MS Patients After Stopping Fingolimod

                                                                  

Click here to receive MS news via e-mail        
 


May 10, 2016


Rebound symptoms after stopping fingolimod (Gilenya) treatment affect a “clinically relevant” number of multiple sclerosis (MS) patients, a study by University of California, San Francisco, researchers reported. The study called attention to the need for determining the best method of sequencing or stopping MS treatments, and highlighted the need to identify factors that increase the risk of severe symptoms after fingolimod cessation.
The change or discontinuation of immunoactive drugs is a sensitive matter, balancing safety and protection against relapse, and is of particular concern to women stopping treatment because of pregnancy. The occurrence of rebound symptoms after fingolimod treatment, however, is not well-studied.
Rebound effects are the re-emergence of symptoms held under control by a treatment once the treatment is stopped. The study, published in the journal JAMA Neurology, investigated electronic medical records, along with magnetic resonance images (MRI), from the UCSF Multiple Sclerosis Center for evidence of rebound symptoms after fingolimod cessation. Records from January 2014 to December 2015 were included in the analysis.
Continue Reading on REBOUND after stopping Fingolimod


~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
MS Views and News
Provides educational information, resources and services for those affected by MS
We Believe YOU (the MS Patients and Caregivers) should Be Empowered with Multiple Sclerosis information
.===================================



No comments: